skip to main content
DOE PAGES title logo U.S. Department of Energy
Office of Scientific and Technical Information

Title: Variance decomposition in stochastic simulators

Authors:
 [1];  [2];  [3]
  1. LIMSI-CNRS, UPR 3251, Orsay, France
  2. Department of Mechanical Engineering and Materials Science, Duke University, Durham, North Carolina 27708, USA
  3. King Abdullah University of Science and Technology, Thuwal, Saudi Arabia
Publication Date:
Sponsoring Org.:
USDOE
OSTI Identifier:
1228651
Grant/Contract Number:  
SC0008789
Resource Type:
Publisher's Accepted Manuscript
Journal Name:
The Journal of Chemical Physics
Additional Journal Information:
Journal Name: The Journal of Chemical Physics Journal Volume: 142 Journal Issue: 24; Journal ID: ISSN 0021-9606
Publisher:
American Institute of Physics
Country of Publication:
United States
Language:
English

Citation Formats

Le Maître, O. P., Knio, O. M., and Moraes, A. Variance decomposition in stochastic simulators. United States: N. p., 2015. Web. doi:10.1063/1.4922922.
Le Maître, O. P., Knio, O. M., & Moraes, A. Variance decomposition in stochastic simulators. United States. doi:10.1063/1.4922922.
Le Maître, O. P., Knio, O. M., and Moraes, A. Tue . "Variance decomposition in stochastic simulators". United States. doi:10.1063/1.4922922.
@article{osti_1228651,
title = {Variance decomposition in stochastic simulators},
author = {Le Maître, O. P. and Knio, O. M. and Moraes, A.},
abstractNote = {},
doi = {10.1063/1.4922922},
journal = {The Journal of Chemical Physics},
number = 24,
volume = 142,
place = {United States},
year = {2015},
month = {6}
}

Journal Article:
Free Publicly Available Full Text
Publisher's Version of Record
DOI: 10.1063/1.4922922

Citation Metrics:
Cited by: 2 works
Citation information provided by
Web of Science

Save / Share:

Works referenced in this record:

Polynomial chaos expansion for sensitivity analysis
journal, July 2009

  • Crestaux, Thierry; Le Maıˆtre, Olivier; Martinez, Jean-Marc
  • Reliability Engineering & System Safety, Vol. 94, Issue 7
  • DOI: 10.1016/j.ress.2008.10.008

Bayesian Inference of Spectral Expansions for Predictability Assessment in Stochastic Reaction Networks
journal, October 2009

  • Sargsyan, Khachik; Debusschere, Bert; Najm, Habib
  • Journal of Computational and Theoretical Nanoscience, Vol. 6, Issue 10
  • DOI: 10.1166/jctn.2009.1285

Uncertainty Quantification in MD Simulations. Part I: Forward Propagation
journal, January 2012

  • Rizzi, F.; Najm, H. N.; Debusschere, B. J.
  • Multiscale Modeling & Simulation, Vol. 10, Issue 4
  • DOI: 10.1137/110853169

Preconditioned Bayesian Regression for Stochastic Chemical Kinetics
journal, July 2013

  • Alexanderian, Alen; Rizzi, Francesco; Rathinam, Muruhan
  • Journal of Scientific Computing, Vol. 58, Issue 3
  • DOI: 10.1007/s10915-013-9745-5

Importance measures in global sensitivity analysis of nonlinear models
journal, April 1996


A Class of Statistics with Asymptotically Normal Distribution
journal, September 1948


Hybrid Chernoff Tau-Leap
journal, January 2014

  • Moraes, Alvaro; Tempone, Raul; Vilanova, Pedro
  • Multiscale Modeling & Simulation, Vol. 12, Issue 2
  • DOI: 10.1137/130925657

Efficient computation of parameter sensitivities of discrete stochastic chemical reaction networks
journal, January 2010

  • Rathinam, Muruhan; Sheppard, Patrick W.; Khammash, Mustafa
  • The Journal of Chemical Physics, Vol. 132, Issue 3
  • DOI: 10.1063/1.3280166

Uncertainty quantification in MD simulations of concentration driven ionic flow through a silica nanopore. I. Sensitivity to physical parameters of the pore
journal, May 2013

  • Rizzi, F.; Jones, R. E.; Debusschere, B. J.
  • The Journal of Chemical Physics, Vol. 138, Issue 19
  • DOI: 10.1063/1.4804666

Efficient Exact Stochastic Simulation of Chemical Systems with Many Species and Many Channels
journal, March 2000

  • Gibson, Michael A.; Bruck, Jehoshua
  • The Journal of Physical Chemistry A, Vol. 104, Issue 9
  • DOI: 10.1021/jp993732q

Uncertainty quantification in MD simulations of concentration driven ionic flow through a silica nanopore. II. Uncertain potential parameters
journal, May 2013

  • Rizzi, F.; Jones, R. E.; Debusschere, B. J.
  • The Journal of Chemical Physics, Vol. 138, Issue 19
  • DOI: 10.1063/1.4804669

A rigorous derivation of the chemical master equation
journal, September 1992


Approximate accelerated stochastic simulation of chemically reacting systems
journal, July 2001

  • Gillespie, Daniel T.
  • The Journal of Chemical Physics, Vol. 115, Issue 4
  • DOI: 10.1063/1.1378322

Multilevel Monte Carlo for Continuous Time Markov Chains, with Applications in Biochemical Kinetics
journal, January 2012

  • Anderson, David F.; Higham, Desmond J.
  • Multiscale Modeling & Simulation, Vol. 10, Issue 1
  • DOI: 10.1137/110840546

Multiparameter Spectral Representation of Noise-Induced Competence in Bacillus Subtilis
journal, November 2012

  • Sargsyan, Khachik; Safta, Cosmin; Debusschere, Bert
  • IEEE/ACM Transactions on Computational Biology and Bioinformatics, Vol. 9, Issue 6
  • DOI: 10.1109/TCBB.2012.107

A pathwise derivative approach to the computation of parameter sensitivities in discrete stochastic chemical systems
journal, January 2012

  • Sheppard, Patrick W.; Rathinam, Muruhan; Khammash, Mustafa
  • The Journal of Chemical Physics, Vol. 136, Issue 3
  • DOI: 10.1063/1.3677230

Uncertainty Quantification in MD Simulations. Part II: Bayesian Inference of Force-Field Parameters
journal, January 2012

  • Rizzi, F.; Najm, H. N.; Debusschere, B. J.
  • Multiscale Modeling & Simulation, Vol. 10, Issue 4
  • DOI: 10.1137/110853170

Global Sensitivity Analysis for Systems with Independent and/or Correlated Inputs
journal, May 2010

  • Li, Genyuan; Rabitz, Herschel; Yelvington, Paul E.
  • The Journal of Physical Chemistry A, Vol. 114, Issue 19
  • DOI: 10.1021/jp9096919

PC analysis of stochastic differential equations driven by Wiener noise
journal, March 2015


Hybrid pathwise sensitivity methods for discrete stochastic models of chemical reaction systems
journal, January 2015

  • Wolf, Elizabeth Skubak; Anderson, David F.
  • The Journal of Chemical Physics, Vol. 142, Issue 3
  • DOI: 10.1063/1.4905332

Exact stochastic simulation of coupled chemical reactions
journal, December 1977

  • Gillespie, Daniel T.
  • The Journal of Physical Chemistry, Vol. 81, Issue 25
  • DOI: 10.1021/j100540a008

Metamodelling with independent and dependent inputs
journal, June 2013

  • Zuniga, M. Munoz; Kucherenko, S.; Shah, N.
  • Computer Physics Communications, Vol. 184, Issue 6
  • DOI: 10.1016/j.cpc.2013.02.005

Enhanced identification and exploitation of time scales for model reduction in stochastic chemical kinetics
journal, December 2008

  • Gómez-Uribe, Carlos A.; Verghese, George C.; Tzafriri, Abraham R.
  • The Journal of Chemical Physics, Vol. 129, Issue 24
  • DOI: 10.1063/1.3050350

Multilevel Monte Carlo Path Simulation
journal, June 2008


Stiffness in stochastic chemically reacting systems: The implicit tau-leaping method
journal, December 2003

  • Rathinam, Muruhan; Petzold, Linda R.; Cao, Yang
  • The Journal of Chemical Physics, Vol. 119, Issue 24
  • DOI: 10.1063/1.1627296

Chemical reaction models for non-equilibrium phase transitions
journal, April 1972


Dynamical Structures in Stochastic Chemical Reaction Systems
journal, January 2014

  • Han, Xiaoying; Najm, Habib N.
  • SIAM Journal on Applied Dynamical Systems, Vol. 13, Issue 3
  • DOI: 10.1137/140957482

Simplified CSP analysis of a stiff stochastic ODE system
journal, April 2012

  • Salloum, Maher; Alexanderian, Alen; Le Maître, Olivier P.
  • Computer Methods in Applied Mechanics and Engineering, Vol. 217-220
  • DOI: 10.1016/j.cma.2012.01.001

Global uncertainty assessments by high dimensional model representations (HDMR)
journal, November 2002


A general method for numerically simulating the stochastic time evolution of coupled chemical reactions
journal, December 1976


Model reduction for slow–fast stochastic systems with metastable behaviour
journal, May 2014

  • Bruna, Maria; Chapman, S. Jonathan; Smith, Matthew J.
  • The Journal of Chemical Physics, Vol. 140, Issue 17
  • DOI: 10.1063/1.4871694

A modified next reaction method for simulating chemical systems with time dependent propensities and delays
journal, December 2007

  • Anderson, David F.
  • The Journal of Chemical Physics, Vol. 127, Issue 21
  • DOI: 10.1063/1.2799998

Nested stochastic simulation algorithms for chemical kinetic systems with multiple time scales
journal, January 2007

  • E., Weinan; Liu, Di; Vanden-Eijnden, Eric
  • Journal of Computational Physics, Vol. 221, Issue 1
  • DOI: 10.1016/j.jcp.2006.06.019

Global sensitivity indices for nonlinear mathematical models and their Monte Carlo estimates
journal, February 2001


Generalized Sobol sensitivity indices for dependent variables: numerical methods
journal, January 2014

  • Chastaing, G.; Gamboa, F.; Prieur, C.
  • Journal of Statistical Computation and Simulation, Vol. 85, Issue 7
  • DOI: 10.1080/00949655.2014.960415

Improved leap-size selection for accelerated stochastic simulation
journal, October 2003

  • Gillespie, Daniel T.; Petzold, Linda R.
  • The Journal of Chemical Physics, Vol. 119, Issue 16
  • DOI: 10.1063/1.1613254

Multilevel hybrid Chernoff tau-leap
journal, April 2015


A finite difference method for estimating second order parameter sensitivities of discrete stochastic chemical reaction networks
journal, December 2012

  • Wolf, Elizabeth Skubak; Anderson, David F.
  • The Journal of Chemical Physics, Vol. 137, Issue 22
  • DOI: 10.1063/1.4770052